Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Italiana bby

Chemical Peel While on Accutane?

Recommended Posts

I read online that it's not recommended and that you could heavily damage your skin. My doctor did recommend using Retind-A on my scars while on tane to speed up the healing.

I actually got a peel done right before I started tane. Hm, but scars are still there :(

I have an appointment to get extractions on Saturday. The internet highly discouraged that too. Ah, not sure what to do yet!!!

Link to comment
Share on other sites

I read online that it's not recommended and that you could heavily damage your skin. My doctor did recommend using Retind-A on my scars while on tane to speed up the healing.

I actually got a peel done right before I started tane. Hm, but scars are still there :(

I have an appointment to get extractions on Saturday. The internet highly discouraged that too. Ah, not sure what to do yet!!!

Ok thanks i'll ask my derm about Retin-A =]

Link to comment
Share on other sites

Retin-A is a topical retinoid, it's attempting to do exactly what Accutane does.

You've obviously had persistent Acne, or at least Acne bad enough to warrant the use of Accutane? So is it really that surprising you've some scarring?

The key is generally to remove the causation of the scarring, then deal with what's left. Post-Acne.

If you over-complicate things, your skin can become irritated. Irritation is likely to cause more Acne, and you're back at square one. But with more potential for worse scarring.

It's worth noting, time and patience can actually harbour decent results...

Link to comment
Share on other sites

Retin-A is a topical retinoid, it's attempting to do exactly what Accutane does.

You've obviously had persistent Acne, or at least Acne bad enough to warrant the use of Accutane? So is it really that surprising you've some scarring?

The key is generally to remove the causation of the scarring, then deal with what's left. Post-Acne.

If you over-complicate things, your skin can become irritated. Irritation is likely to cause more Acne, and you're back at square one. But with more potential for worse scarring.

It's worth noting, time and patience can actually harbour decent results...

I've had a few pimples in the past, but it was only recent that I started breaking out (LIKE CRAZY!). It's been about 4 months now. :( I didn't have scars in the summer... I think my scars are from extractions, but my aesthetician said it'll "fall off" magically one day. Hope she's right!

Link to comment
Share on other sites

I was told not to use anything while on accutane other than a mild cleanser and and moisturizer. They told me that i needed to wait six months until attempting any peels or other procedures once my course was over. They did start me on a topical as soon as i was done though.

Link to comment
Share on other sites

Retin-A is a topical retinoid, it's attempting to do exactly what Accutane does.

You've obviously had persistent Acne, or at least Acne bad enough to warrant the use of Accutane? So is it really that surprising you've some scarring?

The key is generally to remove the causation of the scarring, then deal with what's left. Post-Acne.

If you over-complicate things, your skin can become irritated. Irritation is likely to cause more Acne, and you're back at square one. But with more potential for worse scarring.

It's worth noting, time and patience can actually harbour decent results...

Thank you, I think i'll lay off the chemical peel lol

Link to comment
Share on other sites

Retin-A is a topical retinoid, it's attempting to do exactly what Accutane does.

You've obviously had persistent Acne, or at least Acne bad enough to warrant the use of Accutane? So is it really that surprising you've some scarring?

The key is generally to remove the causation of the scarring, then deal with what's left. Post-Acne.

If you over-complicate things, your skin can become irritated. Irritation is likely to cause more Acne, and you're back at square one. But with more potential for worse scarring.

It's worth noting, time and patience can actually harbour decent results...

I've had a few pimples in the past, but it was only recent that I started breaking out (LIKE CRAZY!). It's been about 4 months now. :( I didn't have scars in the summer... I think my scars are from extractions, but my aesthetician said it'll "fall off" magically one day. Hope she's right!

I can't say I've ever heard of a scar falling off. There are probably more effective modalities for the treatment of scarring.

From my experience, for the most part, Aesthetician's are a sandwich short of a picnic.

Edited by pop politics
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×